manuscripta mathematica

, Volume 112, Issue 4, pp 433–440

Cycles in G-orbits in G-flag manifolds


DOI: 10.1007/s00229-003-0405-1

Cite this article as:
Huckleberry, A. & Ntatin, B. manuscripta math. (2003) 112: 433. doi:10.1007/s00229-003-0405-1


There is a natural duality between orbits γ of a real form G of a complex semisimple group G on a homogeneous rational manifold Z=G/P and those κ of the complexification K of any of its maximal compact subgroups K: (γ,κ) is a dual pair if γ∩κ is a K-orbit. The cycle space C(γ) is defined to be the connected component containing the identity of the interior of {g:g(κ)∩γ is non-empty and compact}. Using methods which were recently developed for the case of open G-orbits, geometric properties of cycles are proved, and it is shown that C(γ) is contained in a domain defined by incidence geometry. In the non-Hermitian case this is a key ingredient for proving that C(γ) is a certain explicitly computable universal domain.

Copyright information

© Springer-Verlag Berlin Heidelberg 2003

Authors and Affiliations

  1. 1.Fakultät für MathematikRuhr–Universität BochumBochumGermany